Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 20, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at May 25, 2012, 3:09 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at May 26, 2012, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 25, 2012, 3:09 PM MDT (21:09 UTC)
- In effect from
- May 26, 2012, 10:00 AM MDT
- Expired
- May 26, 2012, 2:33 AM MDT
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
900 WWUS75 KRIW 252109 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 309 PM MDT FRI MAY 25 2012 ...STRONG WINDS WILL IMPACT PORTIONS OF SOUTHERN WYOMING SATURDAY... .A STRENGTHENING LOW PRESSURE CENTER AND ASSOCIATED COLD FRONT WILL COMBINE TO PRODUCE HIGH WINDS ACROSS SWEETWATER COUNTY INTO THE RED DESERT AND THE GREEN MOUNTAINS BY MIDDAY SATURDAY INTO SATURDAY EVENING. WYZ019-030-261000- /O.NEW.KRIW.HW.A.0020.120526T1600Z-120527T0200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...WAMSUTTER 309 PM MDT FRI MAY 25 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 10AM SATURDAY MORNING THROUGH 8PM SATURDAY EVENING. * TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE SATURDAY MORNING AND CONTINUE THROUGH SATURDAY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...TRAVELERS ON INTERSTATE 80 SHOULD BE PREPARED FOR STRONG CROSSWINDS. HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL NEED TO BE ESPECIALLY CAREFUL. TRAVELERS ALONG OTHER EAST-WEST ROADS...SUCH AS HIGHWAY 789...SHOULD EXERCISE CAUTION AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
1 follow-up statement
549 WWUS75 KRIW 260833 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 233 AM MDT SAT MAY 26 2012 ...STRONG WIND WILL IMPACT PORTIONS OF SOUTHERN WYOMING SATURDAY... .A STRENGTHENING LOW PRESSURE CENTER AND ASSOCIATED COLD FRONT WILL COMBINE TO PRODUCE HIGH WIND ACROSS SWEETWATER COUNTY FROM THE LATE MORNING HOURS TODAY THROUGH THIS EVENING. WYZ019-260945- /O.CAN.KRIW.HW.A.0020.120526T1600Z-120527T0200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 233 AM MDT SAT MAY 26 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. HIGH WIND IS EXPECTED TO REMAIN TO THE SOUTH IN SWEETWATER COUNTY. THEREFORE...THE HIGH WIND WATCH HAS BEEN CANCELLED $$ WYZ030-261645- /O.UPG.KRIW.HW.A.0020.120526T1600Z-120527T0200Z/ /O.NEW.KRIW.HW.W.0021.120526T1600Z-120527T0200Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 233 AM MDT SAT MAY 26 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTH TO SOUTHWEST WIND WILL INCREASE LATE SATURDAY MORNING AND CONTINUE THROUGH SATURDAY EVENING. * WINDS...SOUTH TO SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...TRAVELERS ON INTERSTATE 80 SHOULD BE PREPARED FOR STRONG CROSSWIND. HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL NEED TO BE ESPECIALLY CAREFUL. TRAVELERS ALONG OTHER EAST-WEST ROADS SHOULD EXERCISE CAUTION AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ BERC
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at May 25, 12:53 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 25, 12:53 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1253 PM MDT FRI MAY 25 2012 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT SHOWERS HAVE FORMED UNDER A BAROCLINIC LEAF MOVING NORTHWARD THROUGH IDAHO THIS MORNING. THE SHOWERS ARE MAINLY LIGHT OR VIRGA ATTM BUT SHOULD BECOME HEAVIER THIS MORNING IN THE WESTERN MOUNTAINS. LOW LEVEL CONVERGENCE IN NORTHERN WYOMING WILL HELP MORE WIDESPREAD SHOWERS DEVELOP LATE THIS MORNING WITH A FEW THUNDERSTORMS POSSIBLE IN THE AFTERNOON. LIGHT TO MODERATE SNOW IS EXPECTED ABOVE 6500 FEET THIS MORNING BUT SNOW LEVELS WILL ASCEND AS MID LEVEL WARM ADVECTION FROM THE SOUTH OCCURS AHEAD OF AN APPROACHING STORM SYSTEM TO THE SOUTHWEST. THIS HAS PROMPTED THE ISSUANCE OF A WINTER WEATHER ADVISORY FOR THE BIGHORN MOUNTAINS TODAY. 6 TO 10 INCHES OF SNOW ARE POSSIBLE THROUGH MIDNIGHT WITH LOCALLY HIGHER AMOUNTS AT THE HIGHEST ELEVATIONS. SNOW TOTALS WILL DRAMATICALLY DROP OFF BELOW 8000 FEET AS WARMING TEMPERATURES CREATE A RAIN/SNOW MIX OR TURN TO ALL RAIN THIS EVENING. SNOW WILL ALSO FALL IN THE MOUNTAINS OF NORTHWEST WYOMING ALBEIT AT A SLOWER PACE. IT LOOKS LIKE 3 TO 6 INCHES IN A GOOD BET FOR TODAY WITH ANOTHER ROUND COMING SATURDAY AFTERNOON THROUGH SUNDAY BRINGING SIGNIFICANTLY MORE SNOW AS WRAPAROUND PRECIPITATION ARRIVES IN THE WAKE OF THE PASSING LOW. WARMER AND DRIER CONDITIONS ARE EXPECTED ACROSS SOUTHERN WYOMING AS SOUTHERLY FLOW USHERS IN WARMER TEMPERATURES EAST OF THE SURFACE LOW. SATURDAY WILL EXHIBIT A WIDE RANGE OF WEATHER ACROSS THE AREA. WINTER SPRING AND SUMMER WILL ALL BE REPRESENTED IN SOME AREA OF THE CWA. THERE WILL BE THE AFOREMENTIONED SNOW IN THE NORTHWEST MOUNTAINS. IN THE SOUTH...DRY AND WARM CONDITIONS WILL COUPLE WITH STRONG SOUTHERLY WIND. WIND OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH ARE POSSIBLE. THIS WIND COULD POSE PARTICULARLY HAZARDOUS CONDITIONS AS THERE WILL BE ADDITIONAL TRAVEL THIS HOLIDAY WEEKEND AND SOUTHERLY WIND IS A CROSS WIND ALONG INTERSTATE 80. TAKE CARE IF YOU MUST TRAVEL ACROSS SOUTHERN WYOMING THIS SATURDAY. CYCLOGENESIS IN NORTHERN COLORADO WILL HELP PULL GULF OF MEXICO MOISTURE INTO EASTERN WYOMING SATURDAY. SIGNIFICANT INSTABILITY MAY DEVELOP WITH CAPE AROUND 1000 J/KG THUNDERSTORMS ARE LIKELY WITH A FEW STRONG STORMS POSSIBLE. THIS WILL BE DEPENDENT UPON THE TIMING OF THE LOW DEVELOPMENT AND HOW FAR WESTWARD THE HIGH THETA E AIR FROM THE PLAINS CAN PENETRATE. SHOWERS SHOULD PERSIST IN THE WEST ON SUNDAY WHILE TEMPERATURES EAST OF THE CONTINENTAL DIVIDE COOL ABOUT TEN DEGREES AS THE PARENT TROUGH OF THE STORM SYSTEM MOVES OVERHEAD. SHOWER ACTIVITY SHOULD DECREASE OVERNIGHT AHEAD OF A NICER MEMORIAL DAY. .LONG TERM...MONDAY THROUGH FRIDAY THE STORM SYSTEM IMPACTING THE FORECAST AREA DURING THE BEGINNING OF MEMORIAL DAY WEEKEND...WILL FINALLY EXIT THE AREA ON MEMORIAL DAY. THE ECMWF AND GEM ARE A BIT SLOWER THAN THE GFS...AND HAVE SOME LINGERING SHOWER ACTIVITY ACROSS THE NORTH. HOWEVER...MUCH OF THE AREA WILL BE WARMER AND DRIER FOR MEMORIAL DAY...THAN WHAT OCCURS SATURDAY AND SUNDAY. ON TUESDAY/WEDNESDAY...A SHORTWAVE TROUGH IS PROGGED BY GLOBAL MODELS TO MOVE ACROSS THE NORTHERN ROCKIES...WITH A WEAK COLD FRONT MOVING ACROSS THE AREA TUESDAY NIGHT/WEDNESDAY. CONVECTION ASSOCIATED WITH THIS SYSTEM WILL MAINLY AFFECT NORTHERN PARTS OF THE FORECAST AREA...UNLESS THE SLOWER AND SOUTHERN SOLUTION OF THE 00Z GEM COMES TO FRUITION. A MAINLY DRY AND WARM CONDITIONS ARE EXPECTED THURSDAY AND FRIDAY WITH FLAT RIDGING EXPECTED OVER THE AREA. A WARMING TREND WILL COMMENCE MONDAY...BUT READINGS WILL STILL BE SLIGHTLY BELOW AVERAGE IN MANY PLACES. THE REST OF THE WEEK LOOKS TO BE SEASONAL TO SLIGHTLY ABOVE AVERAGE. && .AVIATION.../18Z ISSUANCE/ AN ACTIVE FORECAST PERIOD FOR AREA TERMINALS. SHOWER ACTIVITY REMAINS WIDESPREAD ACROSS THE NORTHERN TWO THIRDS OF THE FORECAST AREA. SHOWER ACTIVITY IS EXPECTED TO TAPER OFF THIS EVENING ACROSS THE AREA. SHOWERS WILL REMAIN IN THE MOUNTAINS WITH A MORE ISOLATED COVERAGE IN THE LOWER ELEVATIONS. WARMER TEMPERATURES EXPECTED TONIGHT AS A WARM FRONT MOVES THROUGH THE AREA...WHICH SHOULD KEEP MOST TERMINALS AS -SHRA. THIS SHOULD HELP KEEP VFR CONDITIONS...THOUGH PERIODS OF MVFR WILL STILL BE POSSIBLE. MOUNTAIN TOPS WILL REMAIN OBSCURED...WITH MOUNTAIN PASSES POTENTIALLY CONTINUING TO EXPERIENCE TURBULENCE. INCREASED ICING WILL ALSO BE POSSIBLE...ESPECIALLY AFTER 00Z WHEN TEMPERATURES BEGIN TO DECREASE. SOME PATCHY FOG MAY BE POSSIBLE ACROSS THE LOWER ELEVATIONS BETWEEN 06Z AND 15Z. && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE LOW FOR THE NEXT FEW DAYS OVER MOST OF THE AREA. A DEVELOPING STORM SYSTEM WILL BRING SNOW TO THE MOUNTAINS AND SCATTERED TO WIDESPREAD SHOWER ACTIVITY TO THE NORTHERN TWO THIRDS OF THE AREA. COOLER TEMPERATURES WILL KEEP HUMIDITY WELL ABOVE CRITICAL LEVELS IN THOSE AREAS. SWEETWATER COUNTY WILL BE THE DRIEST AREA WITH LITTLE IF ANY PRECIPITATION EXPECTED. STRONG SOUTHERLY WIND IS EXPECTED TO DEVELOP SATURDAY WITH 25 TO 35 MPH WIND GUSTING TO 50 MPH POSSIBLE. HUMIDITY SHOULD REMAIN ABOVE CRITICAL LEVELS BUT THE WIND WILL BE STRONG ENOUGH TO CAUSE CONCERN IN AREAS WHERE FUELS MAY BE DRY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 3 AM MDT SATURDAY WYZ008-009. && SHORT TERM...BERC LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...BERC
Hazardous weather outlook, May 25, 3:18 AM MDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 318 AM MDT FRI MAY 25 2012 WYZ001>020-022>030-261200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 318 AM MDT FRI MAY 25 2012 ...WINTER WEATHER ADVISORY FOR THE BIGHORN MOUNTAINS TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED ACROSS THE MOUNTAINS OF NORTHERN WYOMING TODAY. SIX TO TEN INCHES OF NEW SNOW IS EXPECTED BY TONIGHT IN THE BIGHORNS. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN HALF OF WYOMING IN THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY THROUGH SUNDAY...SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE ABOVE 8000 FEET IN THE CENTRAL AND NORTHERN MOUNTAINS. ISOLATED TO SCATTERED THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL ARE POSSIBLE SATURDAY AFTERNOON AND EVENING...WITH THE STRONGEST STORMS EXPECTED ACROSS JOHNSON AND NATRONA COUNTIES. ALSO...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS SWEETWATER COUNTY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL ACCUMULATION. TEAM RIVERTON
In the hours before
Special weather statement, May 25, 2:46 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 246 PM MDT FRI MAY 25 2012 WYZ001-002-012>015-023-024-261000- ABSAROKA MOUNTAINS-JACKSON HOLE-SALT RIVER AND WYOMING RANGES- STAR VALLEY-TETON AND GROS VENTRE MOUNTAINS- WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 246 PM MDT FRI MAY 25 2012 ...SPRING STORM TO BRING RAIN AND SNOW THROUGH SUNDAY... A STRONG STORM SYSTEM WILL CONTINUE TO DEVELOP OVER THE WESTERN UNITED STATES TONIGHT. THIS SYSTEM WILL BRING COOL AND WET CONDITIONS THROUGH SUNDAY. TONIGHT...A DISTURBANCE WILL BRING ENHANCED PRECIPITATION TO WYOMING. SNOW LEVELS WILL RISE TO 8000 TO 9000 FEET THIS EVENING. MOUNTAIN SNOWFALL OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE ACROSS WESTERN WYOMING. AFTER A SHORT BREAK LATE TONIGHT AND EARLY SATURDAY MORNING...SNOW WILL RESUME OVER THE HIGHER ELEVATIONS OF WESTERN WYOMING...WITH SIGNIFICANT SNOW EXPECTED SATURDAY AFTERNOON THROUGH SUNDAY. AN ADDITIONAL 4 TO 8 INCHES OF SNOW IS POSSIBLE ACROSS THE HIGHER ELEVATIONS OF NORTHWEST WYOMING. MOUNTAIN PASSES ARE EXPECTED TO BECOME SLICK AND HAZARDOUS BY SATURDAY EVENING. CONDITIONS ARE EXPECTED TO IMPROVE LATE SUNDAY AND MONDAY AS THIS SYSTEM MOVES NORTHEAST INTO MONTANA. TRAVELERS AND THOSE WITH OUTDOOR PLANS SHOULD MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE ON THIS POTENTIAL SPRING STORM. THE LATEST FORECAST CAN BE FOUND AT WWW.WEATHER.GOV/RIVERTON. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:10 AM MDT | Winter Weather Advisory | RIW | Big Horn, Fremont, Johnson, Natrona, Washakie | 24 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.